MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number DSF2633
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Code f28 is used to cover vac (vacuum-assisted closure) therapy.The device was discarded at the treating facility and was therefore not available for analysis.As gore was unable to determine which device/device component is involved in this reportable adverse event, the following additional device will be identified in this report: gore® dryseal flex introducer sheath, lot #: 25828497, catalog #: dsf1233, udi #: (b)(4).According the gore® dryseal flex introducer sheath instructions for use, adverse events that may occur and/or require intervention include, but are not limited to infection.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2023, the patient underwent endovascular treatment of a thoracic aneurysm, zone 0/1, using gore® dryseal flex introducer sheath.On (b)(6) 2023, the patient attended the outpatient clinic for a one-month follow-up, presenting with tenderness around the right inguinal wound and exhibiting swelling and redness.Elevated inflammatory response was noted in the blood examination, and ct revealed abscess formation on the ventral side of the right femoral artery.Consequently, the patient was admitted to the hospital for surgical drainage, which resulted in the discharge of a substantial amount of pus.Intravenous infusion of cefazolin sodium antibiotics was initiated.On (b)(6) 2023, vac (vacuum-assisted closure) therapy was administered.Pus culture results showed the presence of gpc (gram-positive cocci), leading to the addition of vancomycin hydrochloride.On (b)(6) 2023, pus culture identified the gpc to be methicillin-susceptible staphylococcus aureus (mmsa), and vancomycin was subsequently discontinued while the infusion of cefazolin sodium was continued.Given that the abscess was located in the device delivery site (ventral side of the right femoral artery), the adverse event (right inguinal abscess) is deemed to be associated with the procedure.However, in view of the insufficient evidence indicating device infection, the adverse event would not be attributed to the device.
 
Additional Manufacturer Narrative
H6: c19, the device history record was reviewed to ensure that each manufacturing, sterilization, and inspection operation was performed and indicated the product met specifications and procedures.According the gore® dryseal flex introducer sheath instructions for use, adverse events that may occur and/or require intervention include, but are not limited to infection.H6: updated investigation finding code c21 to c19.H6: updated investigation conclusion code from d16 to d12 and d15.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16594105
Report Number3007284313-2023-02400
Device Sequence Number14783815
Product Code DYB
UDI-Device Identifier00733132630103
UDI-Public00733132630103
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2024
Device Model NumberDSF2633
Device Catalogue NumberDSF2633
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexFemale